• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Starting to Hate Anti-Depressants

pkomarnicki

pkomarnicki

Well-known member
Joined
Jul 26, 2010
Messages
67
Location
Central Valley, CA
Though, for me, having the mental energy to hate anything is a pretty good indication that it's working, so this is kind of a catch-22.

For a long time I was on Zoloft (sertraline), which worked fairly well and the side effects were manageable. I didn't know well enough to ask to try something else, so I settled for "good enough." I was switched to Wellbutrin (bupropion) about 2 and a half years ago, and that worked fantastic for me - no side effects, and for the first time in years I had energy again.

Then, a few months ago, it just stopped working. Since then it's been a medication roller-coaster. I've been on Lexapro (escitalopram), Paxil (paroxetine), and now Paxil CR (paroxetine controlled release). Mood-wise, they do what they're supposed to do. The problem is that I can't handle the side-effects. I'm sleeping 14 hours a day and have no sex drive. And the Paxil makes me eat constantly; I feel like I'm starving (which is probably a good thing for now, because I lost an unhealthy amount of weight when the Wellbutrin quit on me).

What do you all take, and what are the side-effects? Is there ANYTHING that isn't going to make me exhausted? I've been referred to a specialist so maybe they'll get my medication right, but I'm so frustrated right now.
 
prairiechick

prairiechick

ACCOUNT CLOSED
Joined
Jul 28, 2010
Messages
6,207
Location
Out of Context
Sorry to hear about your struggle. I'm kind of on a roller coaster with meds right now too. I have started Welbutrin, but the insomnia is driving me crazy. Insomnia is one of the side effects. I thought I was doing better, but then my psych prescribed a different form of the drug, and I am feeling really depressed again. After church this morning I ate lunch and went straight to bed.
 
amathus

amathus

Well-known member
Joined
Apr 23, 2010
Messages
16,323
Location
goodness knows!
i was on a rollercoaster with antidepressants for many years, trying one after another...
fifteen years ago I tried Venlafaxine and it really helped me...I have been on it ever since.

There is one main problem with Venlafaxine it has a reputation for being very difficult to withdraw from.ie side effects


qf.
 
Top